Alert archive / New Jersey / Areal Flood Warnings in 2018
Areal Flood Warning 7, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this areal flood warning at Feb 12, 2018, 8:59 PM EST for Burlington County, New Jersey. It was in force for 21 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 12, 2018, 8:59 PM EST (01:59 UTC)
- Expired
- Feb 13, 2018, 5:39 PM EST
- In force
- 21 hr
- Issued by
- NWS Philadelphia/Mount Holly
- Area
- Storm-based polygon
- Flood severity
- None
County Burlington County, NJ
The radar
The Philadelphia radar (KDIX), 17 km from the middle of the area, began a volume at 02:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 00:00Z, 2.0 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1399 m above ground
- 0-6 km bulk shear
- 67 kt
- 0-1 km storm-relative helicity
- -176 m²/s²
- 0-3 km storm-relative helicity
- -88 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
671 WGUS41 KPHI 130159 FLWPHI BULLETIN - IMMEDIATE BROADCAST REQUESTED Flood Warning National Weather Service Mount Holly NJ 859 PM EST MON FEB 12 2018 NJC005-130800- /O.NEW.KPHI.FA.W.0007.180213T0159Z-180213T0800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Burlington NJ- 859 PM EST MON FEB 12 2018 The National Weather Service in Mount Holly NJ has issued a * Flood Warning for Small Streams in... Central Burlington County in southern New Jersey... * Until 300 AM EST Tuesday * At 830 PM EST, the Greenwood Branch of the Rancocas Creek at New Lisbon was at 5.64 feet and cresting. Flood stage is 5.0 feet. Flooding is likely on Greenwood Bridge Road. * Some locations that could experience flooding include... Browns Mills and Fort Dix. PRECAUTIONARY/PREPAREDNESS ACTIONS... Turn around, don't drown when encountering flooded roads. Most flood deaths occur in vehicles. A Flood Warning means that flooding is imminent or occurring. All interested parties should take necessary precautions immediately. && LAT...LON 3999 7458 3993 7457 3993 7465 3999 7465 $$ Franck
3 follow-up statements
061 WGUS41 KPHI 130733 FLWPHI BULLETIN - IMMEDIATE BROADCAST REQUESTED Flood Warning National Weather Service Mount Holly NJ 233 AM EST TUE FEB 13 2018 NJC005-131700- /O.EXT.KPHI.FA.W.0007.000000T0000Z-180213T1700Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Burlington NJ- 233 AM EST TUE FEB 13 2018 The National Weather Service in Mount Holly NJ has extended the * Flood Warning for Small Streams in... Central Burlington County in southern New Jersey... * Until noon EST Tuesday * At 228 AM EST, the Greenwood Branch of the Rancocas Creek at New Lisbon was at 5.51 feet and was falling. Flood stage is 5.0 feet. Flooding is likely on Greenwood Bridge Road through the morning. * Some locations that could experience flooding include... Browns Mills and Fort Dix. PRECAUTIONARY/PREPAREDNESS ACTIONS... Turn around, don't drown when encountering flooded roads. Most flood deaths occur in vehicles. A Flood Warning means that flooding is imminent or occurring. All interested parties should take necessary precautions immediately. && LAT...LON 3999 7458 3993 7457 3993 7465 3999 7465 $$ CMS
845 WGUS41 KPHI 131639 FLWPHI BULLETIN - IMMEDIATE BROADCAST REQUESTED Flood Warning National Weather Service Mount Holly NJ 1139 AM EST TUE FEB 13 2018 NJC005-132300- /O.EXT.KPHI.FA.W.0007.000000T0000Z-180213T2300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Burlington NJ- 1139 AM EST TUE FEB 13 2018 The National Weather Service in Mount Holly NJ has extended the * Flood Warning for Small Streams in... Central Burlington County in southern New Jersey... * Until 600 PM EST Tuesday * At 1138 AM EST, the Greenwood Branch of the Rancocas Creek at New Lisbon was at 5.13 feet and was falling. Flood stage is 5.0 feet. Flooding is likely on Greenwood Bridge Road through the afternoon. * Some locations that could experience flooding include... Browns Mills and Fort Dix. PRECAUTIONARY/PREPAREDNESS ACTIONS... Turn around, don't drown when encountering flooded roads. Most flood deaths occur in vehicles. A Flood Warning means that flooding is imminent or occurring. All interested parties should take necessary precautions immediately. && LAT...LON 3999 7458 3993 7457 3993 7465 3999 7465 $$ Kruzdlo
082 WGUS81 KPHI 132239 FLSPHI Flood Statement National Weather Service Mount Holly NJ 539 PM EST TUE FEB 13 2018 NJC005-132247- /O.CAN.KPHI.FA.W.0007.000000T0000Z-180213T2300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Burlington NJ- 539 PM EST TUE FEB 13 2018 ...THE FLOOD WARNING FOR SMALL STREAMS HAS BEEN CANCELLED FOR CENTRAL BURLINGTON COUNTY... The Greenwood Branch of the Rancocas Creek at New Lisbon is below flood stage and continues to fall. Some residual, minor inundation may persist across low lying areas until the water recedes further. No new flooding is anticipated. The flood warning will be allowed to expire. Please continue to heed any road closures. LAT...LON 3999 7458 3993 7457 3993 7465 3999 7465 $$ Franck
What forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this areal flood warning went out at Feb 12, 3:44 PM EST, 5 hours 15 minutes earlier.
Area forecast discussion, Feb 12, 3:44 PM EST, 5 hours 15 minutes before
Area Forecast Discussion
National Weather Service Mount Holly NJ
344 PM EST Mon Feb 12 2018
.SYNOPSIS...
High pressure will build towards the region before propagating off
shore Tuesday night. A warm front moves into the region Wednesday.
Low pressure passes northwest of our area on Thursday; the cold
front associated with this low is expected to arrive in our area
Friday. High pressure builds over the region this weekend.
&&
.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
High pressure continues to build eastward across the Great Lakes
region and toward New England tonight. Our area will be on the east
and southeast side of the high, but we still expect quiet
conditions. Clouds will continue to shift offshore this evening, and
much of the overnight is expected to be mostly clear except some
high cloudiness. Since we will not be under the center of the high,
there will remain some semblance of a breeze for most areas,
generally out of the north-northwest early, then shifting to the
north-northeast overnight; although some areas may become light and
variable at times. Overnight lows will be close to normal, or
slightly below for most places. Any place that becomes light and
variable may drop a little more.
&&
.SHORT TERM /6 AM TUESDAY MORNING THROUGH 6 PM TUESDAY/...
Quiet conditions continue into the day Tuesday as high pressure will
continue to move eastward across the northeast,then offshore by the
afternoon. No precipitation is expected during the day Tuesday,
although an increase in cloud cover will likely occur. The high
temperature forecast for Tuesday is not high confidence. The NAM and
ECMWF MOS as much as 5 to 7 degrees cooler than the GFS MOS. Did not
want to go too low because if we mix higher than the NAM soundings
are indicating, we would be way to low on our highs. So we're in a
bit of a middle ground averaging between the three.
&&
.LONG TERM /TUESDAY NIGHT THROUGH MONDAY/...
A relatively active pattern continues through the long term, with
most of the focus on the Wednesday night through Friday time frame.
Tuesday night and Wednesday...a warm front is expected to propagate
through the region late Tuesday night into Wednesday. The front is
not depicted as well defined in the pressure or height fields. In
addition, models have started depicting a persistent mid layer cloud
deck which should somewhat limit radiational cooling Tuesday night
and keep a large enough dew point depression in the boundary layer
to limit drizzle. Therefore, lowered PoPs through this period to 10
percent or lower, thus, removing the mention of freezing rain
through this period.
Wednesday night through Friday...First, a short wave trough
propagates into New England on Thursday, resulting in the first
period of precipitation. There may be a lull before a surface low
propagates along a frontal boundary located to the northwest of our
region through Thursday night, resulting in another chance of
precipitation. Through this period, our region remains in the warm
sector, meaning all precipitation should be rain. By Friday though,
the front should sweep through the area. If any precipitation
lingers into Friday night, we could see a mix of rain and snow.
Saturday through Monday...High pressure builds towards our region
through the weekend, which should bring mostly tranquil weather
through this time.
&&
.AVIATION /21Z MONDAY THROUGH SATURDAY/...
The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY and surrounding areas.
Tonight...VFR. North-northwest winds around 5-10 knots, becoming
north-northeast late.
Tuesday...VFR. Northeast winds around 5-10 knots, becoming southeast
late.
Outlook...
Wednesday...VFR conditions expected. Southwesterly winds up to 10
KT. High confidence.
Wednesday night through Friday...MVFR conditions or lower during
periods of rain. SW winds 5-10 kt Wednesday night and Thursday
become NW 10-20 kt on Friday. Moderate confidence.
Friday night and Saturday...conditions improving to VFR.
Northwesterly winds around 10 KT Friday evening, decreasing
overnight and possibly becoming light and variable Saturday.
Moderate confidence.
&&
.MARINE...
Tonight...Small Craft Advisory remains in effect for the Atlantic
Ocean tonight. We have issued a Small craft Advisory for the
overnight period for Lower Delaware Bay as wind are expected to
gust around 25 knots overnight.
Tuesday...The Small Craft Advisory on the Lower Delaware Bay will
end at 7 am Tuesday and on the Atlantic Ocean at 10 am as wind are
expected to be below 25 knots by that time. Once winds drop below 25
knots, they will remain so through the remainder of the day.
Outlook...
Tuesday night through Wednesday...Winds and seas should be mostly
below SCA criteria.
Thursday and Friday...Seas may get close to 5 feet on the coastal
waters. In addition, wind gusts to 25 kt will be possible on Friday
just behind a cold front.
Saturday...Winds and seas should be below SCA criteria.
&&
.HYDROLOGY...
For the latest river forecasts, visit the AHPS web site at:
https:/water.weather.gov/ahps2/index.php?wfo=phi
Flooding continues to subside, but there are still some of the
rivers and streams across New Jersey that are elevated and above
flood stage and some that have yet to crest.
Flooding continues along the Rancocas Creek in Burlington County
(both the north and south branch). At Pemberton, water levels
continue to slowly rise. As this is a slow responding water
way, the level may stay above flood stage until Wednesday. The
flood warnings (both river flood warning for the forecast point
at Pemberton and areal flood warnings for non-forecast points)
continue.
Along the Millstone River in Somerset County, the river has
crested and is falling. Flooding may continue along portions of
the river into tomorrow.
There are two rivers which continue to rise above bank full
stage, but are below flood stage. We are continuing to monitor
Manalapan Brook at Spotswood in Middlesex County and the Maurice
River at Norma along the Salem/Cumberland County line.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...None.
NJ...None.
DE...None.
MD...None.
MARINE...Small Craft Advisory until 10 AM EST Tuesday for ANZ450>455.
Small Craft Advisory from 11 PM this evening to 7 AM EST
Tuesday for ANZ431.
&&
Synopsis...Johnson
Near Term...Robertson
Short Term...Robertson
Long Term...Johnson
Aviation...Johnson/Robertson
Marine...Johnson/Robertson
Hydrology...Hazardous weather outlook, Feb 12, 3:26 PM EST, 5 hours 33 minutes before
Hazardous Weather Outlook National Weather Service Mount Holly NJ 326 PM EST Mon Feb 12 2018 DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-055- 060>062-070-071-101>106-132030- New Castle-Kent-Inland Sussex-Delaware Beaches-Cecil-Kent MD- Queen Annes-Talbot-Caroline-Sussex-Warren-Morris-Hunterdon-Somerset- Middlesex-Western Monmouth-Eastern Monmouth-Mercer-Salem-Gloucester- Camden-Northwestern Burlington-Ocean-Cumberland-Atlantic-Cape May- Atlantic Coastal Cape May-Coastal Atlantic-Coastal Ocean- Southeastern Burlington-Carbon-Monroe-Berks-Lehigh-Northampton- Delaware-Philadelphia-Western Chester-Eastern Chester- Western Montgomery-Eastern Montgomery-Upper Bucks-Lower Bucks- 326 PM EST Mon Feb 12 2018 This Hazardous Weather Outlook is for central Delaware, northern Delaware, southern Delaware, northeast Maryland, central New Jersey, northern New Jersey, northwest New Jersey, southern New Jersey, east central Pennsylvania, northeast Pennsylvania and southeast Pennsylvania. .DAY ONE...This Afternoon and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ430-431-450>455-132030- Delaware Bay waters north of East Point NJ to Slaughter Beach DE- Delaware Bay waters south of East Point NJ to Slaughter Beach DE- Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 326 PM EST Mon Feb 12 2018 This Hazardous Weather Outlook is for Atlantic coastal waters and Delaware Bay Waters. .DAY ONE...This Afternoon and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, Feb 12, 8:53 PM EST, 6 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
853 PM EST MON FEB 12 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 AM FLOOD LOCHWOOD ESTATES 40.23N 75.40W
02/11/2018 MONTGOMERY PA DEPT OF HIGHWAYS
FLOODING ON STATE HIGHWAY 73 BETWEEN BRIDGE ROAD AND
CHURCH ROAD. ALL LANES CLOSED.
1014 AM FLOOD CHERRY HILL 39.90N 75.00W
02/11/2018 CAMDEN NJ DEPT OF HIGHWAYS
FLOODING ON NJ 38 IN BOTH DIRECATIONS. LANES CLOSED AND
DETOURED.
1023 AM FLOOD GLASSBORO 39.70N 75.11W
02/11/2018 GLOUCESTER NJ DEPT OF HIGHWAYS
NJ 47 SOUTHBOUND FLOODED ACROSS ALL LANES.
1229 PM HEAVY RAIN STEVENSVILLE 38.99N 76.31W
02/11/2018 M5.30 INCH QUEEN ANNE'S MD TRAINED SPOTTER
STORM TOTAL ON KENT ISLAND.
1240 PM FLOOD MIDDLETOWN 39.45N 75.72W
02/11/2018 NEW CASTLE DE SOCIAL MEDIA
FLOODING REPORTED AT THE ROUTE 13 TO ROUTE 1 ENTRANCE
OF ROTH BRIDGE.
0213 PM FLOOD CHURCH HILL 39.14N 75.99W
02/11/2018 QUEEN ANNE'S MD DEPT OF HIGHWAYS
FLOODING ON STATE HIGHWAY 19 BETWEEN STATE HIGHWAY 213
AND NEW STREET. ALL LANES CLOSED.
0220 PM HEAVY RAIN STEVENSVILLE 38.99N 76.31W
02/11/2018 M6.00 INCH QUEEN ANNE'S MD TRAINED SPOTTER
CONSIDERABLE FLOODING ON THE NORTHERN HALF OF KENT
ISLAND.
0613 PM FLOOD WESTOVER 39.60N 75.94W
02/11/2018 CECIL MD DEPT OF HIGHWAYS
FLOODING ON STATE HIGHWAY 7 AT HOWARD STREET. ALL LANES
CLOSED.
0654 PM FLOOD KEASBEY 40.52N 74.30W
02/11/2018 MIDDLESEX NJ DEPT OF HIGHWAYS
FLOODING ON US HIGHWAY 9 NEAR STATE HIGHWAY 440.
MULTIPLE LANES CLOSED.
0827 PM FLOOD WALJACKS CORNERS 38.92N 75.96W
02/11/2018 QUEEN ANNE'S MD DEPT OF HIGHWAYS
FLOODING ON STATE HIGHWAY 404 AND THE INTERSECTION OF
HIGHWAY 303. ALL LANES CLOSED.
1051 PM FLOOD 1 SSW NEIFFER 40.25N 75.52W
02/11/2018 MONTGOMERY PA DEPT OF HIGHWAYS
FLOODING ON NEIFFER ROAD BETWEEN GAME FARM ROAD AND BIG
ROAD. ALL LANES CLOSED.
0519 AM FLOOD UNICORN CROSSING 39.25N 75.85W
02/12/2018 QUEEN ANNE'S MD DEPT OF HIGHWAYS
FLOODING ON MARYLAND HIGHWAY 313 BETWEEN HIGH BRIDGE
ROAD AND MILLINGTON ROAD. ALL LANES CLOSED.
&&
EVENT NUMBER PHI1800043 PHI1800036 PHI1800037 PHI1800038 PHI1800039
PHI1800042 PHI1800040 PHI1800045 PHI1800041 PHI1800044 PHI1800047
PHI1800046
PFThe office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 12, 9:31 PM EST | Areal Flood Warning | PHI | Cumberland, Salem | 31 hr |
| Feb 13, 4:18 AM EST | Areal Flood Warning | PHI | Atlantic | 41 hr |
| Feb 13, 9:31 AM EST | Small Craft Advisory for Hazardous Seas | PHI | 4 hr |
Nearby
Areal Flood Warnings in New Jersey, 2018Every areal flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.